I had dermal filler HA 2 days ago to naso labial fold. (photo)

I had dermal filler HA to my nasolabial folds 2 days ago, the injector is experienced and aspirated prior to each injection, there were no problems. After a couple of hours I saw a darker lump appear, I massaged and applied cream- I have since applied heat and massaged but do you think this is an occlusion? My aesthetician says no. I don't have any pain at all. small vein next to my nose appear Should I get treatment for the occlusion and have the filler reversed? Will it get better on its own?

Doctor Answers 6

Juvederm side effect

It looks like a normal bruise after an injection. It should go away within a few days.  Verify with your injector if any concerns or not happy with result after 2 weeks.


Montreal Dermatologist
5.0 out of 5 stars 2 reviews

Filler treatment

It appears to be a bruise which is not uncommon after filler treatments.  You may consider taking the supplement Arnica to help it fade faster.  If you are still concerned, return to your injector for an evaluation.

Camille Cash, MD
Houston Plastic Surgeon
5.0 out of 5 stars 29 reviews

Post filler bruise

This looks like a normal bruise after filler injection. Both swelling and bruising are to be expected after injectable treatment. This bruise should resolve in the next few days. If you would like to expedite resolution, a vascular laser could be used to help with the bruise. Otherwise, nothing to worry about. The bruise will resolve on its own.

Nasolabial folds

This looks more like normal bruising. I would recommend following up with your injector for a physical exam if you have further concerns.

Lump after filler for nasolabial folds

Thanks for your question, and the the attached photo.  I think this likely represents an area of bruising, which is normal in the days following an HA filler treatment.  If this area should expand, darken, or become painful, then I would be more concerned.  I hope you have a good enoughrelationship with your physician injector that you can go back to them to have an area like this evaluated and have your fears reassured.  Best of luck to you!

Alix J. Charles, MD
Hinsdale Dermatologic Surgeon
5.0 out of 5 stars 6 reviews

Bruising is normal

Thank you for your question. 

 By what I'm looking at in the picture, it appears you have a bruise. This is very normal after injection with any type of filler. It may take a few days to a week before it goes away,  I do not see any reason why you need to have the product reversed.

Francis Johns, MD
Greensburg Plastic Surgeon
4.8 out of 5 stars 60 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.